Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: The Novikov conjecture for low degree cohomology classes
Author: Varghese, M.
Citation: Geometriae Dedicata, 2003; 99(1):1-15
Publisher: Kluwer Academic Publ
Issue Date: 2003
ISSN: 0046-5755
Abstract: We outline a twisted analogue of the Mishchenko–Kasparov approach to prove the Novikov conjecture on the homotopy invariance of the higher signatures. Using our approach, we give a new and simple proof of the homotopy invariance of the higher signatures associated to all cohomology classes of the classifying space that belong to the subring of the cohomology ring of the classifying space that is generated by cohomology classes of degree less than or equal to 2, a result that was first established by Connes and Gromov and Moscovici using other methods. A key new ingredient is the construction of a tautological C* r (, )-bundle and connection, which can be used to construct a C* r (, )-index that lies in the Grothendieck group of C* r (, ), where is a multiplier on the discrete group corresponding to a degree 2 cohomology class. We also utilise a main result of Hilsum and Skandalis to establish our theorem.
Description: The original publication is available at
RMID: 0020030506
DOI: 10.1023/A:1024941020306
Published version:
Appears in Collections:Pure Mathematics publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.